TeenHelp
Support Forums Today's Posts


Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr Hotlines

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

Signing up is free, anonymous and will only take a few moments, so click here to register now!



General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
x_sepi_x Offline
BrokenInside
Experienced TeenHelper
******
 
x_sepi_x's Avatar
 
Name: Sabah
Age: 20
Gender: Female
Location: UK

Posts: 709
Join Date: May 1st 2010

(self-harm + substance abuse) - May 4th 2011, 09:10 PM

This thread has been labeled as triggering, particularly on the subject of suicide, by the original poster or by a Moderator. The contents of this thread therefore might not be suitable for certain sensitive users. Please take this into consideration before continuing to read.

A few months ago i was put on Citalopram for depression. To cut a long story short i stopped taking them got sick and now i've had to start taking them again. Well the problem is because im so depressed and suicidal i alternate between minor od's and self-harming. Self harming isn't an issue for me right now because i don't wanna deal with it at the moment but i was wondering if od'ing is gonna interact with the anti-depressants. i take quite a strong tablet (kinda like tylenol) and it just makes me numb, makes me sleep and just like takes me away from reality and all the pain and misery for a few hours. Today i took less tablets than what i normally take but felt worse dan normal. like i felt like i was gonna faint. Now i don't kow if this is coz of the antidepresants or just because im aneamic and hadn't eaten :/
Im not sure Can anyone help me out??
   
  (#2 (permalink)) Old
Deadpool Offline
Chat Mentor

Jeez, get a life!
***********
 
Deadpool's Avatar
 
Name: Cara
Age: 21
Gender: Female
Location: Scotland

Posts: 6,738
Join Date: January 6th 2009

Re: (self-harm + substance abuse) - May 5th 2011, 07:34 AM

Overdosing on its own is bad let alone when you have other tablets that it could interact with. You need to get help with the overdosing as it could be preventing your tablets from working.

Antidepressants typically take about two weeks to kick in which is why you could still be feeling depressed at the moment. Give it time for them to work.

Take care.



All I really need's a smile, smile, smile
   
  (#3 (permalink)) Old
Evanescent Offline
Love Is The Movement
I've been here a while
********
 
Evanescent's Avatar
 
Name: Nicole (Nikki)
Gender: Female
Location: USA

Posts: 1,688
Join Date: January 29th 2009

Re: (self-harm + substance abuse) - May 8th 2011, 04:45 AM

Saba those pills can absolutely interact with your antidepressant especially if you are taking more than you are supposed to. Also minor ODing over time will ruin your liver and kidneys and will cause a very painful death. Are you seeing a therapist? If you ever need to talk my PM box is always open.


"Shoot for the moon, even if you miss you'll land among the stars."

"For those who don't care, for those who can't see, never give up, always thrive to be free."

Smile, you are beautiful www.operationbeautiful.com

Blessed Be!
Nicole AKA Nikki
Artist, Poet, and Future Social Worker
   
  (#4 (permalink)) Old
x_sepi_x Offline
BrokenInside
Experienced TeenHelper
******
 
x_sepi_x's Avatar
 
Name: Sabah
Age: 20
Gender: Female
Location: UK

Posts: 709
Join Date: May 1st 2010

Re: (self-harm + substance abuse) - May 8th 2011, 11:05 AM

Yeah i see two. But i haven't told neither of them. I don't really know what to do about it. I feel really stupid :/
   
  (#5 (permalink)) Old
Evanescent Offline
Love Is The Movement
I've been here a while
********
 
Evanescent's Avatar
 
Name: Nicole (Nikki)
Gender: Female
Location: USA

Posts: 1,688
Join Date: January 29th 2009

Re: (self-harm + substance abuse) - May 8th 2011, 10:50 PM

Well I think that it is something that you should tell them, or at least one of them. You don't have to feel stupid about it but it's something to talk about. Your therapist(s) can help you out with trying to stop and like I said if you ever need to talk I'm always available, I'm on TH everyday.


"Shoot for the moon, even if you miss you'll land among the stars."

"For those who don't care, for those who can't see, never give up, always thrive to be free."

Smile, you are beautiful www.operationbeautiful.com

Blessed Be!
Nicole AKA Nikki
Artist, Poet, and Future Social Worker
   
  (#6 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,502
Join Date: December 19th 2009

Re: (self-harm + substance abuse) - May 9th 2011, 04:07 AM

What is the tablet you're taking? You side it was like Tylenol, so I'm assuming it's a pain-killer of some sort but do you happen to know which one it is? There's a rule-of-thumb of 2-3 weeks for you to feel the effect of anti-depressants. They work immediately upon ingesting them but you won't feel those effects right away so if you don't wait 2-3 weeks, you're not going to feel the effects.

Feeling faint can be from not eating whilst anemic but since you've over-dosed, there's likely some damage to your liver and kidneys. Unfortunately, if you don't tell this to your doctor, they won't change the doses accordingly if you have liver or kidney damage. Over-dosing can damage other parts of your body as well.

Right now, I'd say the main concern isn't the self-harming nor the anti-depressants, rather the concern is your frequent over-dosing. As you continue to over-dose, it will get to a point where you don't need to tell the doctors because it may be visible on your body. What appears will vary on what you're taking.

The added danger is it will affect the anti-depressants and may run the risk of producing dangerous conditions, such as serotonin toxicity/serotonin syndrome. When it gets to that point, you're screwed the pooch and need to get to a hospital as fast as humanly possible because it has led to deaths in the past. These deaths are not quick and pleasant ones, they are very agonizing. If it doesn't lead to a death, it can lead to a coma or long-term impairments.

You may not want to tell your doctor about it but it should be your highest priority when you see the doctor and therapist.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#7 (permalink)) Old
x_sepi_x Offline
BrokenInside
Experienced TeenHelper
******
 
x_sepi_x's Avatar
 
Name: Sabah
Age: 20
Gender: Female
Location: UK

Posts: 709
Join Date: May 1st 2010

Re: (self-harm + substance abuse) - May 9th 2011, 05:39 PM

thanks Nicole

And it's tramacet/tramadol.. either one i can get but mostly tramacet
   
Closed Thread

Bookmarks

Tags
abuse, selfharm, substance

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off





All material copyright 1998-2014, TeenHelp.
Terms | Legal | Privacy | Conduct

Powered by vBulletin®.
Copyright ©2000-2014, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.